question-icon

Can Cymbalta Lead To A Low Sex-drive?

default
Posted on Tue, 24 Oct 2017
Question: Hello, this is a serious question and I have asked my regular doctor and my OBGYN, neither gave my question any consideration. I have no sex drive what so ever. No desire and it is a big problem for me and my husband. I don't know what to do. I take Cymbalta and one doctor said that might be part of the problem and that was it. I am 53 years old and normal, a little over weight but I am working on that. Sex hurts and the over the counter products only help for a while but that still doesn't answer why I no longer feel desire for sex. What is wrong with me? I don't want this and I feel like I am missing out on a basic part of my life. This has been going on for 10 years and just gets worse. Right now it has been 13 months since I have had relations.
doctor
Answered by Dr. Aarti Abraham (55 minutes later)
Brief Answer:
As below

Detailed Answer:
Hello
Thanks for trusting us with your health concern.
Your concern is a very valid one, and I can emphathize with the impact it must be having upon your life.
The following pointers may help you out -
1. The medications that you are on, are a real known reason for decreased libido. It is better to consult your prescribing doctor to change the list to ones that are known not to have such a side effect.
2. That said, if you have to continue the medications, you need to really work upon this issue actively. Some medications such as topical ( local ) estrogen creams, estrogen patches, sildanefil etc are known to enhance the libido. These are prescription medications, and you may ask your doctor to help you with that.
3. Natural supplements such as evening primrose oil, black cohosh, soy isoflavones would help, so try procuring such supplements.
4. If lubrication is an issue, try KY jelly.
5. Try couple counselling with a sexologist who would use behavioural and technical guidance to help you enjoy intercourse better as a couple.
6. Nothing replaces the chemistry you share with your husband. Foreplay is a must, spending quality time together is a must, as is communication.
Get a gynecological examination to rule out any local vaginal condition or dryness causing such issues.
However, this symptom is a part and parcel of the menopausal changes that your body goes through, with dedication and awareness, a big difference can be made.
Regular exercise and staying active will also make a big difference.
All the best.
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6007 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Cymbalta Lead To A Low Sex-drive?

Brief Answer: As below Detailed Answer: Hello Thanks for trusting us with your health concern. Your concern is a very valid one, and I can emphathize with the impact it must be having upon your life. The following pointers may help you out - 1. The medications that you are on, are a real known reason for decreased libido. It is better to consult your prescribing doctor to change the list to ones that are known not to have such a side effect. 2. That said, if you have to continue the medications, you need to really work upon this issue actively. Some medications such as topical ( local ) estrogen creams, estrogen patches, sildanefil etc are known to enhance the libido. These are prescription medications, and you may ask your doctor to help you with that. 3. Natural supplements such as evening primrose oil, black cohosh, soy isoflavones would help, so try procuring such supplements. 4. If lubrication is an issue, try KY jelly. 5. Try couple counselling with a sexologist who would use behavioural and technical guidance to help you enjoy intercourse better as a couple. 6. Nothing replaces the chemistry you share with your husband. Foreplay is a must, spending quality time together is a must, as is communication. Get a gynecological examination to rule out any local vaginal condition or dryness causing such issues. However, this symptom is a part and parcel of the menopausal changes that your body goes through, with dedication and awareness, a big difference can be made. Regular exercise and staying active will also make a big difference. All the best. Please feel free to discuss further.